MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC TECNIS; TORIC IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, but the best estimate date is between (b)(6) 2018 and (b)(6) 2018.Serial number was not provided.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens zct150 (diopter unknown) was implanted in the right eye (od) of the patient on (b)(6) 2018.The patient is post radial keratotomy (rk) with a three (3) diopter refractive surprise.Reportedly, the lens was explanted on (b)(6) 2018, and replaced with another lens (same model, +26.5 diopter).At 1-month post-op the patient uncorrected vision was 20/25.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.In reviewing the file, section g7 in follow-up report #1, was inadvertently submitted with number 2 entered in this field, and follow-up #2, was inadvertently submitted with #3.Therefore, this supplemental report section g7 is populated with number 4, although this report is follow-up #3.
 
Additional Manufacturer Narrative
Corrected data: the previous supplemental mdr 9614546-2018-00696, follow up #1, was inadvertently submitted as follow up #2 in section g7 when it should have been indicated as follow up #1.Therefore, this follow up report is correctly the follow up #2, however in g7 it has been indicated as follow up #3 in order to electronically submit the report.Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer''s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Historical data analysis: the search in complaint history revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Additional info: additional information was received and it was learnt that the patient visual symptoms were first reported/noticed on (b)(6) 2018.The lens zct150 +29.5 diopter with serial number (b)(6) was explanted from the patient''s right eye and replaced with a zct300 +32,5 diopter.No incision enlargement, no vitrectomy was performed and no patient injury.The patient was reported doing well post-surgery with 20/25 uncorrected vision.No further information was provided.The following fields were updated: section a2.Date of birth: (b)(6) 1952 section a3.Sex/gender: female section b3.Date of event: (b)(6) 2018 section d4: serial #: 8348171610 section d4: catalog #: zct150u295 section d4: expiration date: 10/10/2020 section d4: udi #: (b)(4).Section h4: manufacturing date: 10/10/2016 all pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.Placeholder.
 
Additional Manufacturer Narrative
Corrected data: this report is being submitted as follow-up number one (1) for manufacturer report number 9614546-2018-00696.In review, what should have been follow-up #1 was inadvertently submitted with the number two (2) populated in section g6 type of report follow-up #.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC
santa ana CA
Manufacturer (Section G)
JOHNSON AND JOHNSON SURGICAL VISION, INC
van swietenlaan 5
groningen 9728 NX
NL   9728 NX
Manufacturer Contact
pam mcclain
1700 east st. andrew place
santa ana, CA 92705
7142478243
MDR Report Key7705338
Report Number9614546-2018-00696
Device Sequence Number1329465
Product Code HQL
UDI-Device Identifier05050474552333
UDI-Public(01)05050474552333(17)201010
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2020
Device Model NumberZCT150
Device Catalogue NumberZCT150U295
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer10/25/2020
Not provided
Not provided
Not provided
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date09/12/2023
08/06/2018
09/06/2018
11/06/2020
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005